Share Facebook
Crohn's Disease Forum » Your Story » Reaction to infliximab


05-10-2014, 01:11 PM   #1
dianeelizabeth
 
Join Date: May 2014
Reaction to infliximab

hi - this is all a bit new to me - sharing things with strangers but here goes... i have Crohns disease - 23 years now - and have been on several medications pentasa, prednisilone, azathioprine, methotrxate and various others lucklity no surgery as yet. But after having yet another relapse while on methorexate my consultant recomended i start the infusion so i had my first one on 6th February and have 3 others since. my last infusion was on 20th march and 2 weeks after i developed tonsilitus and a severe red itchy rash - which was put down to a virus caused by my throat infection and the anti-biotics i was taking for it - i have since releised it is a rejection of the infliximab !! i have been trying trying to speak to my consultant as i am due another one on 16th may - i am unsure as to what to do and he doesnt seem to appreciate the urgency of this situ. I am now after having rash for 5 weeks developing joint pain in my neck, shoulder, wrists and knees but as yet no other signs of flare up YET !!- is this related to whats happened recently !!!! thanks for any advice and i am waiting eventually to hear from my consultant - shall keep you posted on his response if any !!! i am feeling atm that my local doctors and my consultant dont give too hoots - advice please !!!
05-10-2014, 01:16 PM   #2
theOcean
Moderator
 
theOcean's Avatar
 
Join Date: Jan 2014
Location: Toronto, ON, Canada

My Support Groups:
Joint pain sounds more like it's from flare, but the rash definitely sounds like it's from Remicade. You could ask to get steroids and Benadryl before your next infusion before totally ruling it out.
__________________
Diagnosis: Fistulizing Crohn's, 2011 (originally Dx as Ulcerative Pancolitis)
Past Medication: Pentasa, Remicade, Prednisone, Imuran
Current Medication: Humira (biweekly), 100mg 6mp
Unrelated Medication: 36mg Concerta, 75mg Pregabalin
Currently: In remission!
05-10-2014, 01:27 PM   #3
valleysangel92
Moderator
 
valleysangel92's Avatar
 
Join Date: Dec 2012
Location: United Kingdom

My Support Groups:
I agree with theocean, joint pain can be a precursor to a flare for many people here, or it can happen without an intestinal flare. It's not necessarily a flare or the infliximab.

Having a reaction like a rash doesn't mean you definitely have to come off the infliximab, it may be a case of asking for an anti-histamine before the infusion or possibly a small dose of steroids.

Keep trying with your consultant and try to see if your hospital has an IBD nurse as they are usually easier to pin down and can be very helpful with things like these.
__________________


Nicola
coeliac disease/Osteopenia /Crohns/Arthritis/
laperoscopic hemicolectomy 25/06/ 2013

Meds- Vedolizumab, sulfasalazine, Lansoprazole, Vitamin D, prochlorperazine, Oramorph, MST, B12 shots My journey with crohns: http://glutenfreecookiemonster.wordpress.com/

Allergic to - inflectra, aza

Non CD meds - Gabapentin, paracetamol, ventolin
05-11-2014, 06:42 AM   #4
dianeelizabeth
 
Join Date: May 2014
thanks Nicola - i have an anti histermine injection before having my infusion anyway but after going to a skin disease clininc they have confirmed it is a rejection of the infliximab even with the bendryl !!! which is disapointing really !! and trying to speak to my consultant has been a nightmare as he alwys seems to be on holiday !! and the ibd nurse tells me to speak to him !! so atm i feel very let down !! thanks for your reply x
05-11-2014, 09:55 AM   #5
Lisa
Adminstrator
 
Lisa's Avatar
 
Join Date: Apr 2010
Location: New York

My Support Groups:
I had a case of step throat and resulting severe body rash that still hasn't totally cleared up. A reaction to remicade usually happens fairly close to the infusion time, I personally would think long and hard about coming off or if it has been helping you. It is now at least three years since I had that reaction and am still on remicade.
__________________

30 plus years and counting with UC/Crohn's!
on remicade since 11/05

While my experiences may not be what everyone has had- I feel it is worthwhile to share any and all experiences that may be beneficial to others.
05-11-2014, 12:13 PM   #6
theOcean
Moderator
 
theOcean's Avatar
 
Join Date: Jan 2014
Location: Toronto, ON, Canada

My Support Groups:
I'm sorry to hear you're allergic to the Remicade! I was too, which is why I'm on Humira now.
05-11-2014, 12:57 PM   #7
wildbill_52280
Senior Member
 
Join Date: Sep 2009
also consider the possibility that it could have been the antibiotics.
Many of my symptoms happened after i took antibiotics and it is suspected that antibiotics may be an environmental risk factor for developing crohn's as good bacteria in the intestines can be eliminated by them. here is some info about it.


http://www.npr.org/2014/04/14/302899...ome-any-favors
Reply

Crohn's Disease Forum » Your Story » Reaction to infliximab
Thread Tools


All times are GMT -5. The time now is 02:54 AM.
Copyright 2006-2017 Crohnsforum.com